Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 56, NWS Indianapolis, IN

May 13, 2005Rush County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2005, 2:10 PM EST for Rush County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2005, 2:10 PM EST (19:10 UTC)
Expired
May 13, 2005, 3:00 PM EST
In force
50 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Rush County, IN

The radar

The Indianapolis radar (KIND), 66 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 12:50 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 131910
SVRIND
INC139-132000-
/O.NEW.KIND.SV.W.0056.050513T1910Z-050513T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EST FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RUSH COUNTY IN CENTRAL INDIANA

* UNTIL 300 PM EST

* AT 206 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
  CARTHAGE...OR ABOUT 9 MILES NORTHEAST OF SHELBYVILLE...AND MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARTHAGE AROUND 215 PM EST
  RUSHVILLE AROUND 220 PM EST

THIS STORM HAS A HISTORY OF PRODUCING WINDS OVER 58 MPH.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3975 8563 3953 8563 3955 8532 3981 8532

$$

PUMA
1 follow-up statement
000 
WWUS53 KIND 131928
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
228 PM EST FRI MAY 13 2005

INC139-132000-
/O.CON.KIND.SV.W.0056.000000T0000Z-050513T2000Z/
RUSH-
228 PM EST FRI MAY 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM EST FOR
NORTHERN RUSH COUNTY...

AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES NORTH
OF RUSHVILLE...OR ABOUT 23 MILES NORTHEAST OF SHELBYVILLE...MOVING
NORTHEAST AT 45 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY
EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA.

LAT...LON 3975 8563 3953 8563 3955 8532 3981 8532

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:05 PM EST, 5 minutes earlier.

Area forecast discussion, May 13, 2:05 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 PM EST FRI MAY 13 2005

.DISCUSSION...FORECAST FOCUS TODAY WILL BE ON TIMING THE EXIT OF
CURRENT SYSTEM AFFECTING THE CWA.

UPPER RIDGE MOVING EAST AS TROF OVER THE ROCKIES AT 12Z DEEPENS AND
MOVES EAST.  SFC WMFNT HAS MOVED NORTH OF THE IND CWA CAUSING RAPID
DESTABILIZATION AND SCT TSRA TO FORM.  CDFNT ASSOCIATED WITH UPPER
SYSTEM IS STILL WELL TO THE WEST OF THE CWA.  AS FRONT GETS CLOSER
AFTER MIDNIGHT TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED.  PER PMDHMD REASONING HAVE LEANED TOWARD THE GFS
THIS AFTN.

CDFNT WILL PASS THROUGH THE CWA AROUND 12Z TOMORROW AS SFC LOW
CENTER MOVES TO NORTH CENTRAL OHIO BY 18Z.  SHOWERS MAY LINGER UNTIL
THE EVENING BUT CLEARING LINE IS WELL DEFINED AND WILL DROP POPS TO
SCHC AFT 00Z.

FEW MINOR CHANGES TO THE EXTENDED.
&&

.IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #267
UNTIL 01Z ENTIRE CWA.

&&

SALLY
Hazardous weather outlook, May 13, 12:50 PM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 PM EST FRI MAY 13 2005

INZ021-028>031-035>049-051>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
1250 PM EST FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH UNTIL 8PM EST...
THUNDERSTORMS ARE LIKELY THIS AFTERNOON.  THE STORMS COULD PRODUCE
WIND GUSTS OVER 50 MILES AN HOUR AND LARGE HAIL. AN ISOLATED TORNADO
IS ALSO POSSIBLE. A SQUALL LINE WILL BE POSSIBLE THIS EVENING WHICH
MAY PRODUCE MORE DANGEROUS WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.  THERE IS A CHANCE OF THUNDERSTORMS
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

In the hours before

Local storm report, May 13, 1:30 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     15 SE BLOOMINGTON       39.01N 86.32W
05/13/2005                   JACKSON            IN   LAW ENFORCEMENT

            POWER LINES DOWNED AT SOUTH END OF LAKE MONROE.

&&

DRT
Local storm report, May 13, 1:32 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
132 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             4 NE MARTINSVILLE       39.46N 86.37W
05/13/2005  0.50 INCH        MORGAN             IN   AIRPLANE PILOT

&&

DTUCEK
Local storm report, May 13, 1:48 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
148 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     6 NNW NASHVILLE         39.28N 86.28W
05/13/2005                   BROWN              IN   AMATEUR RADIO

            2 FOOT DIAMETER TREES DOWN 2 MILES SOUTH OF HELMSBURG
            ALONG LANAM RIDGE ROAD.

0110 PM     TSTM WND DMG     9 N NASHVILLE           39.33N 86.24W
05/13/2005                   BROWN              IN   AMATEUR RADIO

            6 INCH DIAMETER LIMBS DOWN NEAR SPEARSVILLE

0137 PM     HAIL             BEDFORD                 38.86N 86.49W
05/13/2005  0.50 INCH        LAWRENCE           IN   EMERGENCY MNGR

0145 PM     HAIL             BICKNELL                38.78N 87.31W
05/13/2005  0.50 INCH        KNOX               IN   CO-OP OBSERVER

&&

DRT
Local storm report, May 13, 1:57 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
157 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             3 W GREENWOOD           39.62N 86.17W
05/13/2005  0.50 INCH        JOHNSON            IN   AMATEUR RADIO

&&

DRT
Local storm report, May 13, 2:04 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     5 W GREENWOOD           39.62N 86.21W
05/13/2005  50 MPH           JOHNSON            IN   NWS EMPLOYEE

0200 PM     HAIL             5 W GREENWOOD           39.62N 86.21W
05/13/2005  0.50 INCH        JOHNSON            IN   NWS EMPLOYEE

&&

JEZ
Local storm report, May 13, 2:10 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND GST     4 NNW SHELBYVILLE       39.58N 85.80W
05/13/2005  59 MPH           SHELBY             IN   ASOS

            KGEZ ASOS REPORTED WIND GUST TO 51 KNOTS /59 MPH/.

0148 PM     HAIL             4 W GREENWOOD           39.62N 86.19W
05/13/2005  0.88 INCH        JOHNSON            IN   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN THE CENTER GROVE AREA FROM
            148 PM EST UNTIL 157 PM EST.

&&

JEZ

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:54 PM ESTSevere Thunderstorm WarningINDBrown, Monroe39 min
May 13, 1:04 PM ESTSevere Thunderstorm WarningINDDaviess, Martin41 min
May 13, 1:20 PM ESTSevere Thunderstorm WarningINDJohnson, Morgan25 min
May 13, 1:43 PM ESTSevere Thunderstorm WarningINDJohnson, Shelby39 min
May 13, 2:15 PM ESTSevere Thunderstorm WarningINDDecatur, Jennings45 min
May 13, 2:18 PM ESTSevere Thunderstorm WarningINDClay, Vigo22 min
May 13, 2:35 PM ESTSevere Thunderstorm WarningINDMorgan, Putnam40 min
May 13, 2:37 PM ESTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin38 min
May 13, 3:02 PM ESTSevere Thunderstorm WarningINDHendricks, Putnam43 min
May 13, 3:05 PM ESTFlash Flood WarningINDKnox55 min
May 13, 3:15 PM ESTSevere Thunderstorm WarningINDDelaware30 min
May 13, 3:28 PM ESTSevere Thunderstorm WarningINDMarion31 min
May 13, 5:29 PM ESTTornado WarningINDCarroll14 min
May 13, 5:39 PM ESTSevere Thunderstorm WarningINDHamilton, Madison, Tipton37 min
May 13, 6:07 PM ESTSevere Thunderstorm WarningINDFountain, Vermillion, Warren38 min
May 13, 6:50 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.